Questions Raised After an Erie County Lab Chemist is Revived with Narcan
This story seems to quickly go from an innocent and standard exposure to an opioid, based on a job title that requires contact with the drug, to the call for an investigation by County Comptroller Stefan Mychajliw. This is all relative to an Erie County Lab Tech having been exposed to an opioid, then overdosing, and ultimately being given Narcan to save the individuals life.
Now you may have initially come to the same conclusion I came to upon hearing about this. You may have concluded that the Lab Tech must have been taking the drug...I mean how else would the Lab Tech overdose? To further support this theory is the fact that the Erie County Comptroller, Stefan Mychajliw, is questioning the incident and asking for an investigation....which implies there's something more to the story than an innocent expose, as a part of the Lab Tech's job description.
I went a step further regarding this confusing News Story and wondered whether a person can overdose on an opioid without it entering their body. the answer surprised me as I found a News story where as a Police Officer in East Liverpool, Ohio overdosed on fentanyl (an opioid)
After reading that News Story, my suspicions regarding the local story were relieved from learning and understanding that this drug is extremely toxic and dangerous... beyond belief almost. A small amount of white powder can cause a person to overdose. The very powder in News Story,
It seems however, that Erie County Comptroller isn't convinced, or, as many are speculating, his motivation for the 'challenge' (investigation) may be politically motivated, in that Mychajliw has at least hinted that he may run for County Executive, having reason to make things look bad for the current County leadership under Mark Polencarz. Well, according to then WGRZ News, Polencarz has some doubts of his own a report regarding the incident. The article reads:
Poloncarz is disputing the information in the official police report saying he isn't sure whether the employee, who had to be administered Narcan not once, but twice- he even lost consciousness.